MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA3-14-90-2.5-10
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a below-the-knee angioplasty via antegrade access, an advance micro 14 ultra low-profile pta balloon catheter ruptured.Another manufacturer's 6-french sheath was used during the procedure.The complaint device was reportedly difficult to track to the lesion due to calcification, which was noted during wire advancement and imaging.The balloon catheter could not track more than seven centimeters from the start of the proximal segment of the vessel.The balloon was inflated one time within a stenosed lesion in the proximal section of a crural vessel, using another manufacturer's inflation device, to approximately six-to-eight atmospheres; however, the balloon ruptured longitudinally.The entire length of the vessel was significantly calcified and had poor run off, with "thready" and "patchy" flow along the length of the vessel.Blood was not noted in the inflation device, and the balloon was not inflated within a stent.The device was retrieved through the sheath, using an unspecified snare.Treatment of other vessels was completed with another balloon; however, the vessel being treated at the time of this event was left untreated, due to calcification and other issues.A section of the device did not remain inside the patient¿s body.Although the length of the procedure was extended due to retrieval of the device, no additional procedures or treatments were needed, and the hospital stay was not extended.The patient is reportedly "ok" and did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2: common name & product code = dqy: dqy catheter, percutaneous; lit: lit catheter, angioplasty, peripheral, transluminal e1: customer name and address = phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a below-the-knee angioplasty via antegrade access, an advance micro 14 ultra low-profile pta balloon catheter ruptured.Another manufacturer's 6-french sheath was used during the procedure.The complaint device was reportedly difficult to track to the lesion due to calcification, which was noted during wire advancement and imaging.The balloon catheter could not track more than seven centimeters from the start of the proximal segment of the vessel.The balloon was inflated one time within a stenosed lesion in the proximal section of a crural vessel, using another manufacturer's inflation device, to approximately six-to-eight atmospheres; however, the balloon ruptured longitudinally.The entire length of the vessel was significantly calcified and had poor run off, with "thready" and "patchy" flow along the length of the vessel.Blood was not noted in the inflation device, and the balloon was not inflated within a stent.The device was retrieved through the sheath, using an unspecified snare.Treatment of other vessels was completed with another balloon; however, the vessel being treated at the time of this event was left untreated, due to calcification and other issues.A section of the device did not remain inside the patient¿s body.Although the length of the procedure was extended due to retrieval of the device, no additional procedures or treatments were needed, and the hospital stay was not extended.The patient is reportedly "ok" and did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was conducted as well.The complaint device was returned to cook for investigation.The balloon burst longitudinally.The catheter shaft was separated.From the end of the strain relief to the point of separation, the catheter shaft was approximately 33.4cm.The distal end segment was approximately 64.4cm (several kinks were noted near the distal tip).A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu was reviewed, and the customer followed all relevant instructions in the ifu related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy likely contributed to this event, as the balloon burst while being used in the very calcified anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18988249
Report Number1820334-2024-00430
Device Sequence Number8208962
Product Code DQY
UDI-Device Identifier10827002264073
UDI-Public(01)10827002264073(17)260718(10)15564154
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue NumberPTA3-14-90-2.5-10
Device Lot Number15564154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR CORDIS BRITETIP SHEATH; BOSTON ENCORE INFLATION DEVICE
Patient SexUnknown